W. L. GORE & ASSOCIATES, INC. CONFORMABLE GORE® TAG®THORACIC ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Catalog Number |
TGU343415 |
| Medical Device Problem Codes |
Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Pseudoaneurysm (2605); Aneurysm expansion (4597)
| Date of Event |
09/20/2020
Type of Reportable Event
Serious Injury
Event or Problem Description
On (b)(6) 2016, a patient underwent treatment of a type b uncomplicated aortic dissection with two conformable gore® tag® thoracic endoprostheses.The patient tolerated the initial procedure.On (b)(6) 2016, a cta revealed the maximum diameter of aortic aneurysm/lesion was 51mm.On (b)(6) 2016, a distal type i endoleak was identified.It was unknown what device was involved in a type i endoleak.The cause of endoleak was unknown.Additional information was requested, however was not available.Reportedly, on (b)(6) 2017, the patient underwent endovascular procedure and an additional endograft (unknown) was implanted.Per medical device tracking, no additional gore devices were recorded.Reportedly, over time the aneurysmal size grew to 59 mm.From (b)(6) 2017 to (b)(6) 2018 cta revealed that the maximum diameter of aortic aneurysm/lesion increased in size from 54mm to 74mm.On (b)(6) 2017, the coil embolization of outflow vessel to thoracic aorta false lumen was performed.The procedure was successfully completed but be continued to have aortic enlargement.Reportedly, on (b)(6) 2018, the patient underwent conversion to open repair due to the aneurysm enlargement.The initial endograft tgu343410/(b)(6) was removed in total and tgu343415/(b)(6) was partially explanted.Open taa was done to the infra-renal aorta as the distal anastomotic site.The proximal graft (tgu343415/(b)(6)) was sewn by dacron graft into the end of the remaining endograft and aorta surrounding this area.Additionally, a hematoma was noticed and on (b)(6) 2018, the patient was returned to operating room for evacuation of hematoma.On (b)(6) 2018, a cta revealed the aneurysm measured 36mm.On (b)(6) 2018, a cta revealed the aneurysm measured 37mm.No further adverse events have been reported (this information was been already reported to fda on july 29, 2019 and covered by the mfr report # 2017233-2019-00581).The patient was monitored and did well, however, developed hemoptysis on (b)(6) 2020 and was re-admitted.The patient was found to have a pseudoaneurysm causing acute aortic expansion to 51 mm that was thought to have occurred from metallic erosion of the prior partially explanted endograft distal endpoints.On (b)(6) 2020, the patient underwent endovascular procedure to treat a zone 3 thoracic aortic pseudoaneurysm using a tgu343420/(b)(6) device.This device was used as an extension bridging the prior remaining endograft down to zone 5.On (b)(6) 2020, before discharge, the maximum diameter of aortic aneurysm/lesion was 51mm.The patient discharged home without any complications on (b)(6) 2020.On (b)(6) 2020, the maximum diameter of aortic aneurysm/lesion was 34mm.Reportedly, the patient is doing well clinically but on repeat imaging on (b)(6) 2024, has findings concerning for possible aortic graft infection.It was possible that the remaining tgu343415/(b)(6) and the dacron graft that was sewn in as well as the bridging device tgu343420/(b)(6) had possible infection.The patient¿s wbc is normal and there is debate if this is truly and active infection.Close follow up is being done and patient does not want further surgery.The site confirmed that after the (b)(6) 2020 surgery and after scans review- they could not find the pseudoaneurysm, so the problem was resolved.The pseudoaneurysm has not returned since the surgery.
Additional Manufacturer Narrative
H.6.Code c21: a review of the manufacturing records for the devices are going to be conducted.The investigation is in process.Further information will be provided.Also were used: tgu343410/(b)(6), udi# (b)(4).Tgu343420/(b)(6), udi#(b)(4).B20: please note that that the tgu343415/(b)(6) was partially explanted on (b)(6) 2018.The proximal part of the device was sewn by dacron graft into the end of the remaining endograft and aorta surrounding this area.The tgu343410/(b)(6) was totally explanted.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H.6.Code c19: a review of the manufacturing records for the devices verified that the lot met all pre-release specifications.Also were used: tgu343410/(b)(6) udi# (b)(4) and tgu343420/(b)(6) udi# (b)(4).B20: please note that that the tgu343415/ (b)(6) was partially explanted on (b)(6) 2018.The proximal part of the device was sewn by (b)(6).Reportedly, on (b)(6) 2024, on follow up imaging has findings concerning for possible aortic graft infection.It was possible that the remaining tgu343415/(b)(6) and the dacron graft that was sewn in as well as the bridging device tgu343420/(b)(6) had possible infection.H.6.Code c21: a review of the sterilization records for the devices are going to be conducted.The investigation is in process.Further information will be provided.
Additional Manufacturer Narrative
H.6.Code c19: a review of the manufacturing records for the devices verified that the lots met all pre-release specifications.Also were used: tgu343410/(b)(6) udi# (b)(4) and tgu343420/(b)(6) udi# (b)(4).B20: please note that that the tgu343415/ (b)(6) was partially explanted on (b)(6) 2018.The proximal part of the device was sewn by dacron.However, a tgu343410/(b)(6) was totally explanted.Reportedly, on (b)(6) 2024, on follow up imaging has findings concerning for possible aortic graft infection.It was possible that the remaining tgu343415/(b)(6) and the dacron graft that was sewn in as well as the bridging device tgu343420/(b)(6) had possible infection.H.6.Code c19: a review of the sterilization records indicated the lots met all pre-release sterilization specifications.According to the conformable gore® tag®thoracic endoprosthesis instructions for use (ifu), complications associated with the use of the gore® tag® thoracic endoprosthesis may include but are not limited to aortic expansion (e.G., aneurysm), infection (e.G., aneurysm, device or access sites), pseudoaneurysm, reoperation, surgical conversion.The safety and effectiveness of the gore® tag® thoracic endoprosthesis have not been evaluated in the following patient etiologies: acute uncomplicated type b dissections, pseudoaneurysms resulting from previous graft placement.